This was intended to be asked to the Neurology ASK A DOC forum, but that is nearly impossible to post a question, as it seems to reach its limit for questions early in the morning, but I would like your opinion. I strongly believe I may have some form of epiepsy. I have a long list of things I suffer from that may be linked to some nuero disorder similar to epilepsy. First of all, let me let you know the meds I am currently taking: 54 mg Concerta for ADHD, 2 mg Xanax for Insomnia and anxiety and 30 mg Zoloft for depression. I have sufferred from OCD my life, I have sever hypergraphia, where I am constantly haveing to write every detail I notice, in fear that I might forget them. I also have trouble reading (after 20 seconds of reading, I hyperventalate and start to have tick. I heard this is called "Primary Reding Epilepsy. I also have a constant tendancy to find myself involintarily walking into places and directions I didn't intend to, as my mind "blanks out" I also get involuntay tics and movement and I will find myself forgetting the task I just started, where or what I'm doing. Are these symptoms in your opinion ADHD, the effects of the meds I am taking or something like epilepsy-related? I have often heard than epilepsy is misdiagnosed as ADHD.
first let me preface my response by saying that I am not a physician or psychiatrist, so I do not have the degree of training in these matters that they do. It sounds like your symptoms are interfering with your day to day function, and that they are quite unpleasant to manage. If someone were to call me with this symptom presentation, I would recommend asking the psychiatrist or primary care doctor for a referral to both a neurologist and a neuropsychologist. Your symptoms sound like they could be caused by several different conditions, and I would not wish to float theories about your diagnosis based on an email.
I think your first call should be to your current psychiatrist. If you have symptoms that are putting you in danger, such as finding yourself in strange places, you need to make that doctor aware of the situation as soon as possible. Your current psychiatrist will be able to sit down with you and review the likely interactions of your medications, so be sure to bring up your concerns. Your psychiatrist can not provide effective care if you do not keep him/her informed. If you have concerns that you need a second opinion, your psychiatrist should be happy to refer you to consult with a trusted colleague.
I am guessing you are concerned that you are having 'absence' seizures (what used to be called petit mal seizures, which cause lapses or alterations of consciousness that do not include convulsions). These seizures can be very brief and look like periods of staring. Ask your psychiatrist if he/she feels you may be having seizure activity. Neurologists conduct tests for epilepsy, while neuropsychologists perform assessments to determine how medical conditions are impacting your ability to think, learn, remember, process information and function on a day to day basis.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.